Alert archive / Arizona / Flash Flood Warnings in 2009

Flash Flood Warning 3, NWS Phoenix, AZ

July 2, 2009Gila County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Jul 2, 2009, 6:43 PM MST for Gila County, Arizona. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2009, 6:43 PM MST (01:43 UTC)
Expired
Jul 2, 2009, 8:45 PM MST
In force
2 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Gila County, AZ

The radar

The Phoenix radar (KIWA), 89 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 6:58 PM MSTHEAVY RAIN 0.52 Nw Globe, AZHALF INCH OF RAIN IN ONE HALF HOUR
Jul 2, 7:06 PM MSTHEAVY RAIN 12 Nw Globe, AZONE INCH OF RAIN IN 45 MIN. VISIBILITY DOWN TO 1/4 MILE IN HEAVY RAIN.
Jul 2, 7:15 PM MSTHEAVY RAIN 1.31 Nw Globe, AZ1.3 INCEHS OF RAIN IN 50 MIN. YARD FLOODED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 1.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2009-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2009-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
476 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
2295 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPSR 030143
FFWPSR
AZC007-030345-
/O.NEW.KPSR.FF.W.0003.090703T0143Z-090703T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
643 PM MST THU JUL 2 2009

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF GLOBE...

* UNTIL 845 PM MST

* AT 638 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW-MOVING THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER THE     
  WARNED AREA. SINCE 6 PM...BETWEEN 1.5 AND 2 INCHES OF RAIN FELL
  OVER AND NEAR ARIZONA HIGHWAY 77 ABOUT 5 MILES SOUTHEAST OF GLOBE. 

* HEAVIEST STORMS WILL AFFECT MAINLY THE HIGHER TERRAIN NEAR
  GLOBE...BUT RUNOFF FROM THESE STORMS WILL LIKELY IMPACT GLOBE AND
  THE AREA NEAR GLOBE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS...CREEKS...AND WASHES SHOULD TAKE 
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT 
TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT 
OR BY AUTOMOBILE.

&&

LAT...LON 3338 11066 3329 11066 3330 11081 3340 11079

$$

DG
2 follow-up statements
000 
WGUS75 KPSR 030256
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
756 PM MST THU JUL 2 2009

AZC007-030345-
/O.CON.KPSR.FF.W.0003.000000T0000Z-090703T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-
756 PM MST THU JUL 2 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST FOR SOUTH
CENTRAL GILA COUNTY INCLUDING THE CITY OF GLOBE...

AS OF 743 PM...THUNDERSTORMS THAT PRODUCED VERY HEAVY RAINFALL OVER 
AND NEAR GLOBE EARLIER THIS EVENING HAVE DISSIPATED... HOWEVER... 
ISOLATED SHOWERS AND A FEW THUNDERSTORMS PERSIST SOUTH OF GLOBE. 
BETWEEN 615 AND 715 PM...TRAINED WEATHER SPOTTERS REPORTED RAINFALL 
OF 1.2 TO 1.3 INCHES IN LESS THAN ONE HOUR OVER THE EAST SIDE OF 
GLOBE...AND WEATHER RADAR INDICATES THAT HEAVIER AMOUNTS...IN EXCESS 
OF 2 INCHES...FELL OVER AND JUST NORTH OF GLOBE ALONG ARIZONA 
HIGHWAY 77. SIGNIFICANT FLOW THROUGH CAMMERMAN... GILSON...AND 
MCMILLEN WASHES...ALL LOCATED JUST NORTH OF GLOBE...AS WELL AS OTHER 
WASHES AND NEARBY STREAMS IN AND SOUTHEAST OF GLOBE...IS LIKELY 
OCCURRING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT 
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN PHOENIX.

&&

LAT...LON 3338 11066 3329 11066 3330 11081 3340 11079

$$

DG
000 
WGUS75 KPSR 030335
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
835 PM MST THU JUL 2 2009

AZC007-030345-
/O.CON.KPSR.FF.W.0003.000000T0000Z-090703T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-
835 PM MST THU JUL 2 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST FOR SOUTH
CENTRAL GILA COUNTY INCLUDING THE CITY OF GLOBE...

THUNDERSTORMS WHICH PRODUCED LOCALLY HEAVY RAIN OF 1.25 TO 2.5 
INCHES OVER AND NEAR GLOBE DISSIPATED BY 730 PM. RUNOFF THROUGH MANY 
WASHES WITHIN A 10-MILES RADIUS OF GLOBE WILL LIKELY PERSIST FOR A 
COUPLE MORE HOURS...BUT FLOWS WILL GRADUALLY DECREASE...AND THE 
THREAT FOR SIGNIFICANT STREAMFLOW RISES IN WASHES AND STREAMS HAS 
COME TO AN END. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED 
TO EXPIRE AT 845 PM.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IT IS ESPECIALLY DIFFICULT TO DETERMINE THE DEPTH AND SPEED OF 
STREAMFLOW AT NIGHT. WHEN IN DOUBT...TURN AROUND...DONT DROWN.

&&

LAT...LON 3338 11066 3329 11066 3330 11081 3340 11079

$$

DG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 5:35 PM MST, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 2, 5:35 PM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
535 PM MST THU JUL 2 2009

.UPDATE...
UPDATED AVIATION DISCUSSION.

&&

.SYNOPSIS...
A RATHER MOIST MONSOONAL FLOW WILL CONTINUE...AND THE DAILY THREAT
FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THE WORK WEEK...ALONG WITH HIGH TEMPERATURES A FEW DEGREES
BELOW NORMAL FOR THIS TIME OF YEAR. LATE IN THE WEEKEND AND INTO
EARLY NEXT WEEK...A DRIER SOUTHWESTERLY FLOW WILL CONFINE SHOWERS
AND THUNDERSTORMS TO PRIMARILY THE HIGHER TERRAIN NORTH AND EAST OF
THE PHOENIX AREA...WHILE ALLOWING HIGH TEMPERATURES TO RETURN TO
NEAR NORMAL FOR THIS TIME OF YEAR.

&&

.DISCUSSION...

LATEST THINKING REMAINS CONSISTENT FROM THIS MORNING (SEE BELOW).
THUNDERSTORMS HAVE INDEED DEVELOPED ACROSS THE SOUTHWEST DESERTS
AHEAD OF A CYCLONICALLY CURVED VORT LOBE ALONG THE CO RIVER VALLEY.
MODIFIED YUMA SOUNDING GENERATES CAPE 700 J/KG LIFTING FROM 975 MB
FOR THIS AFTERNOON. STEERING FLOW AROUND THE RIDGE WILL ADVECT THIS
ACTIVITY SLOWLY NORTH AND NORTHEASTWARD...SO ACTIVITY CURRENTLY NEAR
GILA BEND CERTAINLY HAS THE POTENTIAL TO DRIFT TOWARDS THE PHOENIX
METRO AREA EARLY THIS EVENING. STORMS HAVE NOT LOOKED ALL THAT
IMPRESSIVE ON RADAR WITH REGARDS TO SEVERE WINDS/HAIL...THOUGH GUSTY
WINDS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THE STRONGEST CELLS.
WITH PWATS >1.5 INCHES...HEAVY RAIN AND FLOODING MAY TURN OUT TO BE
THE BIGGER THREAT.

CONFIDENCE HAS INCREASED FOR THIS EVENING BASED ON THE 12Z GFS. MCS
IS EXPECTED TO DEVELOP SOUTHEAST OF THE FORECAST AREA...BEFORE
DRIFTING NORTHWARD TONIGHT. MAV POPS HAVE INCREASED AND HIGHLIGHT
THE 06Z-12Z PERIOD AS THE MOST FAVORABLE. ACTIVITY MAY ACTUALLY
CARRY OVER INTO TOMORROW MORNING AND HAVE RAISED POPS CONSIDERABLY
FOR 12Z-18Z FRI. CONSEQUENTLY...LOWER TEMPS ARE EXPECTED WITH HIGH
TEMPS NEAR 100 DEGREES IN PHOENIX.

EXCERPTS FROM MORNING DISCUSSION...
AS WAS THE CASE YESTERDAY...EXTENSIVE CLOUD COVER WILL DELAY THE
ONSET OF CONVECTION THIS AFTERNOON ALONG THE MOGOLLON RIM. ACROSS
THE SOUTHWEST DESERTS...SKIES ARE PRESENTLY CLEAR WITH DEWPOINTS IN
THE MID 60S. LATEST MODEL SOUNDINGS SUGGEST THE ATMOSPHERE WILL BE
UNSTABLE ENOUGH TO PRODUCE ISOLATED AIR MASS THUNDERSTORMS WITHOUT
MUCH OF A DYNAMIC TRIGGER...GENERALLY FROM YUMA TO GILA BEND AND
STRETCHING NORTHWARD INTO THE MOJAVE DESERT...WHERE A VORT LOBE IS
ALREADY PRODUCING MORNING THUNDERSTORMS ACROSS SOUTHERN NV.

THE OTHER AREA OF INTEREST TODAY WILL BE ACROSS SE AZ. MODELS IN
GOOD AGREEMENT THAT THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN
SONORA LATE THIS AFTERNOON...BEFORE GRADUALLY PROPAGATING NORTHWARD
TOWARDS TUCSON AND EVENTUALLY INTO PINAL COUNTY AND AZZ024. VEERING
FLOW AROUND THE NM ANTICYCLONE WILL MAKE IT DIFFICULT FOR ORGANIZED
ACTIVITY TO REACH THE PHOENIX METRO AREA. NEVERTHELESS...CONDITIONS
WILL BE QUITE UNSTABLE THIS EVENING AND ANY OUTFLOW BOUNDARY MOVING
INTO THIS ENVIRONMENT WILL CERTAINLY HAVE THE POTENTIAL TO GENERATE
ISOLATED STORMS.

EXTENDED...
FOR THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK...BOTH THE GFS AND
EUROPEAN CONTINUE THEIR FORECAST SCENARIO OF THE PAST SEVERAL MODEL
RUNS...WHICH CALLS FOR A RATHER IMPRESSIVE UPPER TROF TO DEVELOP
ALONG THE WEST COAST BY EARLY NEXT WEEK...GIVING A DRYING SOUTHWEST
TO WEST FLOW ALOFT TO MOST OF OUR CWA. WE WILL SEE A GRADUAL
DECREASE IN MOISTURE FROM THE WEST EACH DAY...BY SATURDAY POPS WILL
DROP INTO THE SINGLE DIGITS OVER SERN CA WITH SLIGHT CHANCE EXPECTED
OVER THE LOWER AZ DESERTS AND CHANCE POPS EAST OF GLOBE. BY MONDAY
SUFFICIENT MOISTURE WILL BE SCOURED OUT TO ELIMINATE THE CHANCE FOR
STORMS OVER OUR LOWER DESERTS...WITH JUST A SLIGHT CHANCE FOR
AFTN/EVE STORMS CONFINED TO THE HIGHER TERRAIN EAST OF PHOENIX.

AS DRYING OCCURS...EXPECT HIGH TEMPS TO RISE AND CLIMB TO ABOVE
NORMAL VALUES...ESPECIALLY OUT WEST WHERE HIGHS AROUND 110 ARE
POSSIBLE OVER THE WEEKEND ACROSS THE HOTTER DESERTS. AS THE UPPER
TROF SHIFTS SLIGHTLY INLAND AND HEIGHTS FALL...TEMPS WILL DROP BACK
OFF OVER THE WESTERN CWA DURING THE EARLY TO MID PART OF NEXT WEEK.

FOR TUESDAY INTO WEDNESDAY...UPPER TROF SHARPENS UP A BIT AND FLOW
BACKS SOMEWHAT. THIS WILL ALLOW MOISTURE TO BE DRAWN WESTWARD SO
THAT A SLIGHT CHANCE FOR THUNDERSTORMS WILL REDEVELOP OVER THE
SOUTH-CENTRAL DESERTS EACH DAY. STILL...POPS WILL BE LOW AND ONLY
AROUND 10-15 PERCENT.

&&

.AVIATION...
PHX/KIWA AND SURROUNDING AIRFIELDS...
STORM ACTIVITY OVER SOUTH-CENTRAL ARIZONA HAS MAINLY BEEN LIMITED TO
WESTERN MARICOPA COUNTY THROUGH 00Z WITH MODEST ACTIVITY OVER
SOUTHEAST ARIZONA AND VERY LITTLE ACTIVITY OVER THE MOGOLLON RIM.
WITH MID-HIGH DEBRIS CLOUDS HAVING OVERSPREAD THE PHOENIX
AREA...THIS WILL NOT HELP INSTABILITY. HAVE DROPPED THE TEMPO GROUPS
FROM THE KPHX AND KIWA TAFS WHICH HAD DESCRIBED A SCENARIO OF VERY
STRONG WINDS ASSOCIATED WITH OUTFLOW FROM NEARBY STORMS. BELIEVE
THIS WAS OVERDONE AND HAVE OPTED TO INDICATE DISTANT STORMS WITH CB
CLOUD LAYER. WITH ABUNDANT MOISTURE...CANT RULE OUT STORMS AFFECTING
KPHX AND KIWA THIS EVENING BUT CONFIDENCE TOO LOW TO PUT IN TEMPO
GROUPS FOR THUNDERSTORMS AND/OR VERY STRONG WINDS. IF A DISTURBANCE
PROGGED BY THE MODELS PANS OUT...THERE COULD BE LATE NIGHT STORM
ACTIVITY...AFTER 06Z BUT NOT ENOUGH CONFIDENCE IN THIS SCENARIO TO
REFLECT IT IN THE TAFS. WISHY-WASHY SURFACE WINDS SHOULD FAVOR
WESTERLY DIRECTIONS THIS EVENING BEFORE TRANSITIONING TO DOWNVALLEY
FLOW AFTER 07Z.

KIPL/KBLH AND SURROUNDING AIRFIELDS...
ISOLATED TSTMS WILL CONTINUE TO AFFECT THE NORTHERN KOFA MOUNTAINS
AND EASTERN RIVERSIDE COUNTY THROUGH 03Z BEFORE DISSIPATING AND WILL
THREATEN KBLH. THEREAFTER...MOSTLY CLEAR SKIES CAN BE EXPECTED.
STORMS NOT EXPECTED TO IMPACT KIPL. OTHERWISE...SURFACE WINDS SHOULD
FAVOR EAST AND SOUTHEAST DIRECTIONS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
MOIST MONSOON FLOW WILL BEGIN TO WANE AND SHIFT EAST SATURDAY
BRINGING A DRYING TREND TO SOUTHEAST CALIFORNIA AND THE SOUTHWEST
DESERTS OF ARIZONA. TEMPERATURES WILL BE HOT AND DAYTIME HUMIDITY
LEVELS ACROSS THIS AREA WILL DROP BACK INTO THE SINGLE DIGITS.
HIGHER HUMIDITY LEVELS WILL BE COMMON ACROSS THE HIGHER TERRAIN OF
SOUTH-CENTRAL ARIZONA...GENERALLY OVER SOUTHERN GILA COUNTY...AS
WELL AS A SLIGHT CHANCE FOR AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH/CB
AVIATION...AJ
FIRE WEATHER...VLM
Hazardous weather outlook, Jul 2, 6:16 AM MST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
616 AM MST THU JUL 2 2009

AZZ021>023-026>028-031300-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
616 AM MST THU JUL 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. THE PRIMARY HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF
40 MPH...DENSE BLOWING DUST...BRIEF HEAVY RAIN AND DEADLY CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CONTINUED SLIGHT CHANCE FOR MAINLY AFTERNOON AND
EVENING THUNDERSTORMS EACH DAY...WITH THE BEST CHANCES FRIDAY AND
SATURDAY. PRIMARY HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 45
MPH...DENSE BLOWING DUST AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-031300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
616 AM MST THU JUL 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. THE STRONGER STORMS ARE CAPABLE OF PRODUCING GUSTY
WINDS IN EXCESS OF 40 MPH...LOCALLY HEAVY RAINFALL...AND DEADLY CLOUD
TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CONTINUED CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS FRIDAY AND SATURDAY...DECREASING TO A SLIGHT CHANCE
SUNDAY THROUGH WEDNESDAY. PRIMARY HAZARDS INCLUDE GUSTY WINDS IN
EXCESS OF 40 MPH...BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-031300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
616 AM MST THU JUL 2 2009 /616 AM PDT THU JUL 2 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. PRIMARY HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 45
MPH...LOCALLY DENSE BLOWING DUST AND SAND...AND DEADLY CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CONTINUED SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING
THUNDERSTORMS ON FRIDAY. PRIMARY HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF
45 MPH...DENSE BLOWING DUST AND SAND...AND DEADLY CLOUD TO GROUND
LIGHTNING. A DRIER FLOW OF AIR FROM THE SOUTHWEST WILL DEVELOP
SATURDAY AND CONTINUE INTO NEXT WEEK. NO HAZARDS ARE EXPECTED
SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

CB

In the hours before

Special weather statement, Jul 2, 12:50 PM MST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1250 PM MST THU JUL 2 2009

AZZ021-022045-
LA PAZ AZ-
1250 PM MST THU JUL 2 2009

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LA PAZ COUNTY IN WEST
CENTRAL ARIZONA UNTIL 145 PM MST...

AT 1246 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF BRENDA..MOVING NORTH AT 15
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   BOUSE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3407 11416 3407 11377 3358 11383 3361 11427
TIME...MOT...LOC 1947Z 184DEG 14KT 3377 11404

HIRSCH
Special weather statement, Jul 2, 1:55 PM MST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
155 PM MST THU JUL 2 2009

AZZ020-021-022145-
LA PAZ AZ-
155 PM MST THU JUL 2 2009

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LA PAZ COUNTY IN
WEST CENTRAL ARIZONA UNTIL 245 PM MST...

AT 152 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF PARKER..MOVING NORTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. LOCALIZED STREET FLOODING MAY OCCUR.

LOCATIONS IMPACTED INCLUDE...
   PARKER...

LAT...LON 3414 11393 3385 11408 3391 11437 3417 11431
      3420 11423
TIME...MOT...LOC 2053Z 182DEG 15KT 3401 11422

JR
Special weather statement, Jul 2, 2:20 PM MST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
220 PM MST THU JUL 2 2009

AZZ020-021-026-CAZ031-032-022200-
LA PAZ AZ-RIVERSIDE CA-IMPERIAL CA-
220 PM PDT THU JUL 2 2009

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

...SIGNIFICANT WEATHER ADVISORY FOR...

  EXTREME NORTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  SOUTHEASTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA
  WEST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 300 PM PDT/300 PM MST/

AT 216 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NICHOLLS WARM SPRINGS..MOVING NORTHWEST AT
20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  CITY OF BLYTHE...
  RURAL EASTERN RIVERSIDE COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3345 11496 3377 11487 3367 11433 3340 11441
TIME...MOT...LOC 2118Z 133DEG 17KT 3362 11472

WATERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:09 PM MSTFlash Flood WarningPSRGila111 min
Jul 3, 1:48 PM MSTSevere Thunderstorm WarningPSRLa Paz27 min
Jul 3, 2:13 PM MSTSevere Thunderstorm WarningPSRLa Paz24 min
Jul 3, 2:19 PM MSTAreal Flood AdvisoryPSRLa Paz116 min

Nearby

Flash Flood Warnings in Arizona, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.